MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Model Number 1601-44
Medical Device Problem Codes Unintended Movement (3026); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use check, the balloon was not able to inflate, so a different device was used for the operation.However, when the product was received it was found that the returned device had the ligature of the balloon slipped toward the distal end of the catheter, which prevented the balloon from deflating.The balloon failing to deflate can potentially cause injury to the patient or require the surgeon to manually pop the balloon to prevent injury.
 
Additional Manufacturer Narrative
The initial report stated that the balloon was unable to inflate during the pre-use check, which was deemed a not reportable incident.Upon receiving and investigating the device on 16sep2022, the ligature was observed displaced toward the distal end of the catheter.This resulted in the balloon failing to deflate.Due to the failure, the reporting decision was updated to a reportable event.The force of pulling the catheter during the procedure caused the ligature to slip toward the distal end of the catheter.This allowed the balloon to move past the skive hole in the catheter and prevented the balloon from deflating.No stretching or necking was observed along the catheter lumen.No patient injury was reported.The lot history record for the device was reviewed, no issues were found that would cause or contribute to the reported event.Additionally, we have not received any reports of similar issues occurring for this lot.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15606379
Report Number1220948-2022-00109
Device Sequence Number2200390
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public(01)00840663100484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1601-44
Device Catalogue Number1601-44
Device Lot NumberSLC5515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown